MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 100MM STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 100MM STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.038.300S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent a removal/revision of a failed proximal femoral nailing system implant for a proximal femur fracture due to a broken proximal femoral nailing system long nail.Devices were originally implanted on (b)(6) 2020.The broken hardware was removed and waiting for infection to clear up in order to revise.The patient's status is unknown.Concomitant devices: unk - screws: locking (part number unknown, lot number unknown, quantity: 1).This report is for 1 tfna helical blade 100mm sterile.This is report 3 of 4 for (b)(4).
 
Event or Problem Description
Concomitant devices: unk - screws: locking (part number unknown, lot number unknown, quantity: 2); 11mm/130 degree ti cann tfna 380mm/right - sterile (part # 04.037.158s, lot # h450364, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was conducted.Visual inspection: the tfna helical blade 100mm sterile (p/n: 04.038.300s & lot #: h687762) was returned and received at us cq.Upon visual inspection, there were no defect found on the device.There were scratches on the device which have no impact on the device functionality.No other issues were identified with the returned device.This device has no impact on the adverse event reported.Document/specification review: based on the date of manufacture the relevant drawings, reflecting the current and manufactured revision were reviewed investigation conclusion: the complaint condition was confirmed for the tfna helical blade 100mm sterile (p/n: 04.038.300s & lot #: h687762).There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part number: 04.038.300s.Lot number: h687762.Part manufacture date: (b)(6) 2018.Manufacturing location: elmira.Part expiration date: (b)(6) 2028.Nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna helical blade 100mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Product was not returned.Reviewing attached picture, the breakage of the nail can be confirmed.The breakage point goes through the hole at the head.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA HELICAL BLADE 100MM STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10074723
Report Number2939274-2020-02417
Device Sequence Number14292437
Product Code HSB
UDI-Device Identifier10886982099037
UDI-Public(01)10886982099037
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.038.300S
Device Catalogue Number04.038.300S
Device Lot NumberH687762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer06/03/2020
06/11/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date06/08/2020
06/26/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11MM/130 DEG TI CANN TFNA 380MM/RIGHT - STERILE; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight86